Alert archive / Montana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 27, 2008, 4:46 AM MDT for Chouteau County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 4:46 AM MDT (10:46 UTC)
- Expired
- Jul 27, 2008, 5:19 AM MDT
- In force
- 33 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 85 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:06 AM MDT, 40 minutes earlier.
Area forecast discussion, Jul 27, 4:06 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 406 AM MDT SUN JUL 27 2008 .DISCUSSION... TODAY THROUGH TUESDAY...WEST SOUTHWESTERLY FLOW ALOFT WILL BE PRESENT ACROSS THE REGION THROUGH EARLY MONDAY. THERE ARE A FEW EMBEDDED FEATURES WITHIN THE FLOW THAT MAY CONTRIBUTE TO ELEVATED AFTERNOON AND EVENING CONVECTION OVER HIGH TERRAIN THROUGHOUT THE FORECAST AREA...HOWEVER THE LOW AMPLITUDE NATURE OF THE UPPER LEVEL PATTERN DURING THIS TIME WILL LIKELY NOT BE SUPPORTIVE OF WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL REMAIN ABOVE THE SEASONAL AVERAGE THRU EARLY MONDAY AS WELL. THE PASSAGE OF A WEAK SURFACE COLD FRONT DURING MONDAY WILL COOL TEMPERATURES BY ONLY A FEW DEGREES...WITH AFTERNOON TEMPERATURES SLIGHTLY ABOVE THE SEASONAL AVERAGE FOR MONDAY AND TUESDAY. BY TUESDAY AFTERNOON... FLOW ALOFT BECOMES INCREASINGLY SOUTHWESTERLY ONCE AGAIN AND MORE SUPPORTIVE OF AFTERNOON CONVECTION ALONG THE CONTINENTAL DIVIDE. ZUMPFE TUE NIGHT THROUGH FRI NIGHT...SHORT WAVE TROUGH PUSHES INTO AND FLATTENS MEAN RIDGE...AND CROSSES THE AREA TUE NIGHT INTO WEDNESDAY WITH NOT ALOT OF MOISTURE TO WORK WITH. LOOKS LIKE JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FEATURE...FOLLOWED BY BREEZY CONDITIONS ON WED AS SFC LOW DEEPENS AND SHIFTS EAST. OTHERWISE...FAIRLY FLAT UPPER FLOW WITH WEAK DISTURBANCES PASSING THROUGH AT TIMES THU AND FRI OF LITTLE SIGNIFICANCE. CONVECTIVE INDICES SUGGEST STABLE AIRMASS...AND THINK LITTLE CHANCE OF PRECIPITATION WITH THESE FEATURES. TEMPS LOOK TO BE NEAR OR ABOVE NORMALS. REILLY SATURDAY THROUGH SUNDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS PERIOD. A FLAT UPPER LEVEL RIDGE AXIS IS EXPECTED TO BE EAST OF THE STATE...WITH WEAK DISTURBANCES RIDING OVER THE RIDGE IN A WEST SOUTHWEST FLOW ALOFT. PARTLY CLOUDY SKIES ARE EXPECTED WITH A FEW...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. TEMPERATURES SHOULD REMAIN NEAR TO JUST A FEW DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 0415Z. ANOTHER NIGHT OF MOSTLY CLEAR SKIES ACROSS SW AND NORTH CENTRAL MT. UPPER LEVEL TROF THAT SPARKED SEVERAL SEVERE CELLS NEAR KHVR THIS AFTN IS NOW NEAR MT/ND BORDER WHILE DRY SW FLOW BUILDS BACK IN OVER OUR AREA. WIDESPREAD SKC TO SCT CLOUDS EXPECTED TOMORROW WITH GENERALLY LIGHT WINDS...THOUGH WINDS VCNTY KCTB AND KHVR WILL BE BREEZY WITH GUSTS NEAR 20 KTS IN THE AFTERNOON. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 89 57 86 53 / 10 10 10 10 CTB 83 52 81 48 / 10 10 10 10 HLN 92 60 90 54 / 10 10 10 10 BZN 95 54 88 51 / 10 10 10 10 WEY 81 46 85 44 / 10 10 10 10 DLN 88 52 87 48 / 10 10 10 10 HVR 91 57 87 52 / 20 10 10 10 LWT 88 55 85 51 / 20 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE LONG TERM...REILLY/EK AVIATION...WARANAUSKAS WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 26, 6:02 AM MDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 602 AM MDT SAT JUL 26 2008 MTZ008>015-044>055-271215- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 602 AM MDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING...WITH SMALL HAIL AND WIND GUSTS GREATER THAN 60 MPH FOR A TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL MONTANA SUNDAY AFTERNOON AND EVENING...WITH SMALL HAIL AND WIND GUSTS GREATER THAN 50 MPH FOR A TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:23 AM MDT | Red Flag Warning | TFX | Glacier, Liberty, Pondera, Toole | 12 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.